Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Too much Fiber
    avatar
    An_256335 posted:
    I am trying to eat healthy. I am eating more vegetables. My charts always states too much fiber. Is that a bad thing?
    Reply
     
    avatar
    atti_editor responded:
    Hello,

    This article has some possible side effects of too much fiber:
    • Getting too much fiber can cause loose stools, abdominal discomfort, gas, and bloating. Fibers such as guar gum, inulin, oligofructose, polydextrose, resistant starch, and psyllium, have been found to cause abdominal cramping, bloating, gas, and diarrhea -- especially when taken in excess.
    • Excess fiber can bind to iron, zinc, calcium, and magnesium and decrease their absorption. And studies have shown that fibers such as pectin and guar gum can reduce absorption of carotenoids, beta-carotein, lycopene, and lutein when consumed at the same time as a meal.
    Has your doctor said anything about this mark on your charts? You might ask him if you are at risk of any of the above side effects because of your high fiber consumption.

    Best wishes,
    Atti


    Featuring Experts

    There are no Expert stories for this community right now

    Helpful Tips

    Statin use is generally safe, and NOT associated with cancer and myopathy
    This network meta-analysis study provides evidence on the comparative tolerability and harms of individual statins. Overall, statins as a ... More
    Was this Helpful?
    1 of 2 found this helpful

    Helpful Resources

    Be the first to post a Resource!

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.